Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2000, 6:38 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 6:38 PM CDT (23:38 UTC)
- Expired
- May 26, 2000, 8:15 PM CDT
- In force
- 97 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Christian County, KY, Trigg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:37 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 26, 2:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI MAY 26 2000 LATEST SURFACE ANALYSIS AND LAPS DATA CLEARLY DEMARCATE WARM FRONTAL BOUNDARY PERCHED JUST TO SW OF PAH FA...RETURNING NWARD. 12Z UA ANALYSIS REVEALS WARM FRONT EXTENDS THRU H7...HELPING INDUCE AM/EARLY PM CONVECTIVE BAND THAT HAS PRODUCED LOCALIZED HEAVY RAINS ON THE ORDER OF 1 TO 1.5 INCHES/2 HOURS. SATELLITE IMAGERY AND 12Z MODEL DATA PICKING UP ON VORT MAX LIFTING NE OUT OF INCREASINGLY ACTIVE SW FLOW. THIS IS BEGINNING TO TOUCH OFF SCT TSRA FM AR-NWARD INTO MO...AND H5-H3 ANALYSIS REVEALS JET STREAK LIFTING OUT OF SRN PLAINS HELPING TO DRIVE THIS VORT ENERGY NWARD AND FUEL THIS DEVELOPMENT. DIURNAL POP SHOULD CONTINUE THRU EVENING HOURS...ESPECIALLY SRN/SWRN PTNS FA AS WARM FRONT LIFTS NORTH AND RETURNS WARM/SOUPY AIR. VORT MAX LIFTING NORTH WL MAKE FOR BEST UVM FIELD LATE TODAY/EARLY TONIGHT OVER SW IL/SEMO...AND WL MONITOR CLOSELY THRU PRESS TIME FOR FINAL COUNTY BREAK-OUTS...BUT W/RETURN OF WARM FRONT WL CONTINUE CHC POP ENTIRE FA. COULD BE A MIDDLE OF THE NITE LULL IN ACTIVITY TIL NEXT RIPPLE EJECTS OUT OF SW FLOW LATE TONIGHT/EARLY SAT. BY THEN WARM FRONT WL BE WELL TO THE NORTH W/WARM SOUPY/UNSTABLE AIR BACK IN PLACE OVER ENTIRE FA. WHILE MODELS DIFFER ON EXACT TRACK/STRENGTH OF THIS RIPPLE...THEY DO AGREE IT WL EJECT NE AHEAD OF APPROACHING PLAINS COLD FRONT. THIS WL AID UVM FIELD AND KEEP CHC CATEGORY POPS THRU THE DAY...W/STILL BETTER CHC POPS AND STRONG STORMS COMING LATE IN DAY AND INTO SAT NIGHT AS COLD FRONT ACTUALLY MOVES INTO AND THEN THRU FA OVERNIGHT...DRIVEN BY UPPER LEVEL TROF. LAST 24 HOUR TEMP PERFORMANCE HAS BEEN GENERALLY ALONG GUIDANCE LINES AND WL ACCEPT THEIR NOS...WITH ONLY SIGNIFICANT DEVIATION IN FWC/FAN BEING ON SAT...WHERE WE'LL CHOOSE TO SPLIT THE DIFFERENCE. .PAH...NONE. DH
In the hours before
Local storm report, May 26, 4:04 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM 3 W NEW MADRID MO 75 MPH TSTM WIND GUST
05/26/00 NEW MADRID MISSOURI STATE HIGHWAY
PATROL REPORTED 70-80 MPH
GUST NEAR I-55 / U.S. 62
INTERCHANGE. TREES DOWN.
MYSpecial weather statement, May 26, 4:43 PM CDT, 1 hour 55 minutes before
KYZ005>013-015>022-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 443 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 365 IN EFFECT UNTIL 900 PM... ...THE WATCH INCLUDES MUCH OF WESTERN KENTUCKY... COUNTIES INCLUDED IN WESTERN KENTUCKY: MCCRACKEN...GRAVES...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN... LYON...TRIGG...CALDWELL...HENDERSON...WEBSTER...HOPKINS... CHRISTIAN...DAVIESS...MCLEAN...MUHLENBERG...AND TODD. AT 435 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR MT. CARMEL ILLINOIS TO PADUCAH KENTUCKY TO THE TENNESSEE BORDER WEST OF MAYFIELD. THE STRONGEST STORMS ARE EXPECTED TO MOVE ACROSS SOUTHWEST KENTUCKY THROUGH 600 PM...FROM HICKMAN OVER TO MAYFIELD AND MURRAY. THE STORMS WILL BE CAPABLE OF WINDS 35 TO 50 MPH... FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. THE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE VERY LATEST INFORMATION.
Special weather statement, May 26, 6:00 PM CDT, 38 minutes before
KYZ008-009-011-012-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 600 PM CDT FRI MAY 26 2000 ...STRONG STORMS POSSIBLE ACROSS THE LAND BETWEEN THE LAKES... AT 600 PM CDT...A LINE OF THUNDERSTORMS WAS JUST WEST OF BENTON AND MURRAY IN WEST KENTUCKY. AS THIS LINE MOVES EAST-NORTHEAST AT 40 TO 45 MPH...IT WILL AFFECT THE COMMUNITIES OF BENTON...MURRAY...CADIZ... AND EDDYVILLE IN ADDITION TO THE LAND BETWEEN THE LAKES AREA OF WEST KENTUCKY THROUGH 700 PM. IN ADDITION TO FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL...THE STORMS ARE CAPABLE OF PRODUCING SMALL PEA-SIZE HAIL AND WINDS OF 40 TO 50 MPH. REMEMBER... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF WEST KENTUCKY THROUGH 9 PM. THE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE VERY LATEST INFORMATION. PRESLEY
Local storm report, May 26, 6:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM 2 N STURDAVANT MO TORNADO
05/26/00 BOLLINGER PATH WIDTH 150 YARDS. PATH
LENGTH ONE TO ONE AND HALF
MILES. MODERATE TO HEAVY
DAMAGE TO HOME LIMBS
SPEARED INTO WALLS. HORSE
BARN AND STORAGE BUILDING.
SEVEN LARGE UPROOTED TREES.
ANOTHER RESIDENCE IN PATH
RECIEVED MINOR DAMAGE TO
HOME 2 STORAGE BUILDINGS
AND 2 UPROOTED TREES. NO
INJURIES. SURVEYED BY
EMERGENCY MANAGER.
HOOPERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 64 min |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 64 min |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 52 min |
| May 26, 6:51 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 69 min |
| May 26, 3:29 PM CDT | Tornado Warning | PAH | New Madrid | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.